The Truth

More of My Story…

Withdrawal...

I have said before I hope that through my sharing what I have gone through I can save you some of the pain which I have endured. Recovery is hard enough without adding barriers and obstacles.

When I was first began recalling what happened to me nobody knew what to do with me. I had been seeing my primary doctor for years trying to find out what was “medically” wrong, and he and my then current counselor (no longer my counselor) were phoning each other regularly to talk.

Once we knew that my physical problems were from trauma I endured, his suggestion to me was to go inpatient to a psychiatric hospital to get the appropriate treatment. I had no idea what to do, and my counselor agreed it was what was needed. So, since that’s what they told me to do I did it.

The first day in the hospital I saw a psychiatrist for about 15 minutes. He learned basically nothing about me, yet he decided I should be on Seroquel. I had no idea what it was, but if he said I needed it I guess I did. Despite my telling him every day after that I was dizzy, clouded and unable to function he sent me home.

I had no counseling or other treatment. Nothing to help me. Once home I couldn’t go back to work because the medication was too strong and in attempts to contact the doctor he wouldn’t see me. I was told to get it changed I had to go inpatient in the hospital again. So I did. Where they medicated me even more.

Which is how I came to be on so many medications over the past 11 years I can type up a page in 8 point font and fill it up single spaced with medications I tried. Horrible side effects. Taking away years from therapy I should have been concentrating on but couldn’t because of the medication fog I was in.

I was on up to 8 medications at a time. I was in 4 car wrecks in 5 years. I almost ran over myself, and did run over my foot, from not putting my car in park. I woke up at the wheel numerous times. Only God kept me safe.

Lost time is what I grieve now though. 10 years with my current therapist I could have been processing trauma and I’ve only just begun. Finally, about 3 years ago I started telling my doctor I wanted off certain medications and then I changed doctors last year and have been going off more.

Klonopin is the latest medication I’ve been going off. I was on 4 mg – the maximum dose. Klonopin is a schedule 2 drug. It highly addictive. Though no one told me it was addictive. Your body can become addicted to it within a month of taking it. I was on it for 11 years.

It is also a benzodiazepine and they interfere with your brains ability to process trauma. This I learned from my therapist not from my doctor. However, now that my brain is clearer I can attest it is very true. You simply cannot connect well to the events to process. So, with God’s help I’ve been determined to get off it so I can get better.

21 months ago, in January 2018 I started to go off Klonopin. Last Sunday, October 6, I took the last dose I will ever take in my life. ¼ mg. I have been in withdrawal for almost 2 years now and it is taking a toll on me. I have written about it before. I will put the link here.

I now have benzodiazepines on my allergy list so I will never be given them again.

What I am going through right now is what you feel like going off of drugs of any kind. Tremors, shaking, nausea, headaches, rise in body temperature, irritability, suicidal thoughts, heightened anxiety, and so much more. It’s pure hell. Days are hard enough without adding these things to it.

I’m not here to tell you what to do. I am not a professional and don’t offer professional advice. I can only share what I’ve been though in hopes that you will not have to go through the same.

I am still on 3 other medications. As soon as I’m able I will be working off of them too. I need my mind back. I don’t want to be in a fog anymore and I don’t ever want to go through withdrawal again after I’m off meds. The doctors were only treating the symptoms of PTSD they were not treating my trauma. I need my mind clear to do that.

I do a lot of deep breathing now. I still stay away from large crowds. I have to be careful because of my anxiety. But my mind is clearer than it has been in years. I just have to build up how to deal with anxiety on a new level. One that doesn’t include toxins in my body.

It is only by God’s strength am I getting through this because I honestly thought when I started going off it and the withdrawal started this day wouldn’t come. But it did.

My biggest advice to you is be an advocate for yourself. Ask questions. Speak up. No one knows your body better than you. Keep your mind as clear as you can to process your trauma.what i have learned

I pray you are making progress in your recovery.

© 2019 Susan M. Clabaugh. All Rights Reserved.

 

0 comments on “More of My Story…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: